Michigan, 2008

Hail and Damaging Winds in Michigan, June 6, 2008

June 6, 2008 · NWS DTX · 26 events in 11 counties and zones

A cold front moved through southeast Michigan during the early evening hours of June 6th. With temperature climbing into the lower 90s during the afternoon, the airmass became quite unstable, leading to numerous severe thunderstorms which produced damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$214,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A cold front moved through southeast Michigan during the early evening hours of June 6th. With temperature climbing into the lower 90s during the afternoon, the airmass became quite unstable, leading to numerous severe thunderstorms which produced damaging winds. The strongest thunderstorm winds occurred at Howell and Saginaw, where winds reached at least 70 mph. As such, Saginaw saw the greatest amount of damage and power outages, with 12,000 residents losing electricity.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 6, 2:23 PM EST, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 6, 2:23 PM EST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
323 PM EDT FRI JUN 6 2008

.SHORT TERM...THIS AFTERNOON AND TONIGHT

SURFACE HEATING HAS ALLOWED TEMPERATURES TO WARM INTO THE LOW 90S
ACROSS SOUTHEAST MICHIGAN AND DEWPOINTS HAVE COME DOWN INTO THE MID
60S AS WE CONTINUE TO MIX DOWN DRIER AIR ALOFT. MODIFICATION OF THE
12Z DTX SOUNDING TO CURRENT T/TD AT DTW OF 92/65 YIELDS JUST OVER
2000 J/KG OF SB CAPE. SOME CONCERN DOES STILL REMAIN ABOUT REALIZING
THIS GIVEN THE WARMER MID-LEVELS ON THE 12Z DTX SOUNDINGS...HOWEVER
12Z NAM/GFS FORECAST SOUNDINGS DID ERODE THE CAP BY LATE AFTERNOON.

INITIAL AREA OF THUNDERSTORMS HAS MOVED INTO WESTERN MICHIGAN AHEAD
OF A SURFACE COLD FRONT. OTHER FORCING MECHANISMS COINCIDING
WITH THE FRONT DO NOT LOOK PARTICULARLY STRONG...WITH LOW LEVEL
JET AXIS NOSING INTO NORTHWEST LOWER...AND H500 SPEED MAX AND RIGHT
ENTRANCE REGION FORCING BRUSHING US TO OUR NORTHWEST.

HOWEVER...GIVEN HIGH CAPE AND STEEP LOW-LEVEL LAPSE RATES...THINK
THIS AREA OF STORMS WILL FILL IN AS IT CONTINUES TO MOVE ACROSS
MICHIGAN...WITH TIME OF ARRIVAL INTO OUR WESTERN COUNTIES AFTER 400
PM. THE MOST LIKELY THREAT FROM THESE STORMS WILL BE DAMAGING WIND
GUSTS...WITH A FEW TORNADOES ALSO POSSIBLE. AS FAR AS STORM
MODE...STRONG UNIDIRECTIONAL SOUTHWESTERLY WIND PROFILE IS MOST
FAVORABLE FOR MULTICELL LINES AND BOW ECHOES...WITH A FEW SUPERCELLS
POSSIBLE. LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST
STORMS...BUT FREEZING LEVELS ABOVE 16000 SHOULD HELP MITIGATE THIS
THREAT. TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEAST MICHIGAN
UNTIL 10 PM.

ONE FEATURE TO KEEP AN EYE THIS EVENING AS STORMS ROLL THROUGH
WILL BE THE PRESENCE OF QUASI-STATIONARY LAKE BREEZE BOUNDARY THAT
CAME ONSHORE LATE THIS MORNING. RADAR INDICATES THIS BOUNDARY AT
19Z WAS SITUATED FROM EASTERN MONROE COUNTY NORTHEASTWARD INTO
SOUTHEAST SANILAC COUNTY. AS STORMS APPROACH THIS BOUNDARY...EXPECT
STORM RELATIVE HELICITY TO INCREASE AS SOUTHEASTERLY WIND
COMPONENT INCREASES SLIGHTLY.

ACTIVITY WILL END BEHIND THE PASSAGE OF THE WEAK COLD FRONT LATE
THIS EVENING...WITH SKIES EVENTUALLY BECOMING PARTLY CLOUDY
OVERNIGHT AFTER DEBRIS EXIT. LOOKING FOR ANOTHER MILD AND HUMID
NIGHT...WITH TEMPERATURES ONLY FALLING TO AROUND 70.

&&

.LONG TERM...

THE HOT AND STICKY CONDITIONS WILL LINGER THROUGH THE WEEKEND.

UPPER LEVEL RIDGE WILL REMAIN ANCHORED OVER THE SOUTHEAST CONUS
THROUGH THE WEEKEND...WITH THE CENTRAL GREAT LAKES ON THE NORTHWEST
PERIPHERY (RING OF FIRE)...MAKING FOR A TOUGH FORECAST WITH RESPECT
TO PRECIPITATION CHANCES...AS THE GULF MOISTURE LINGERS OVER THE
EASTERN HALF OF THE CONUS.

FAIRLY DRAMATIC SWING IN PW VALUES OVER THE NEXT 24 HOURS
AS WEAKENING COLD FRONT SWINGS THROUGH THIS EVENING. A RENEWED SURGE
OF MOISTURE TOMORROW...WITH PW VALUES RISING BACK UP TO NEAR 2
INCHES OFF THE MORNING MIN AROUND 1 INCH...SUPPORTING AT LEAST
SLIGHT CHANCE/LOW CHANCE POPS WITH THE BUILDING INSTABILITY THROUGH
THE DAY.

STRONG SOUTHWEST FLOW ON SUNDAY..WITH SOUTHEAST MICHIGAN ON THE EDGE
OF THE CAP. WITH 500 MB HEIGHTS BELOW 588 DAM AND GOOD INSTABILITY
ADVERTISED (MIXED LAYER CAPES OF 1000-2000 J/KG)...FEEL IT IS
PRUDENT TO PUT IN A SLIGHT/LOW CHANCE POPS...EVEN THOUGH THERE IS NO
WELL DEFINED TRIGGER AT THE PRESENT TIME AND MARGINAL CAP...ALTHOUGH
MODELS (GFS/NAM) DO SUGGEST THERE WILL BE SOME UPPER LEVEL
IMPULSE(S) COMING OUT OF THE SOUTHERN PLAINS...AFFECTING THE
SOUTHERN GREAT LAKES SATURDAY NIGHT/SUNDAY. THE 12Z UKMET IS THE
MOST PRONOUNCED WITH THE RIDGE ON SUNDAY...AND WOULD SUPPORT MORE
WIDESPREAD LOWER 90S WITH CAP HOLDING.

BETTER SYNOPTIC SUPPORT FOR THUNDERSTORMS EARLY NEXT WEEK WITH
SHORTWAVE TROUGH AXIS TRACKING THROUGH THE GREAT LAKES REGION...AS
UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST GETS BOOTED OFF TO THE
EAST BY THE GULF OF ALASKA SYSTEM...ALLOWING RIDGING TO BUILD BACK
INTO THE REGION TOWARD THE END OF THE WORK WEEK. USED HPC GRIDS FOR
DAYS 5-7.

&&

.MARINE...

GUSTY SOUTHERLY WINDS WILL CONTINUE OVER THE NEARSHORE AREAS THROUGH
THE AFTERNOON AND EARLY EVENING...BEFORE A WEAK COLD FRONT MOVES
THROUGH AND WINDS GRADUALLY DECREASE OVERNIGHT. WIND GUSTS WILL BE
HIGHER NEAR THE SHORELINES. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS ALL MARINE AREAS THIS EVENING AHEAD OF THE FRONT. THESE
THUNDERSTORMS MAY BE SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 35
KNOTS...LARGE HAIL...AND POSSIBLY EVEN TORNADOES/WATERSPOUTS.

THE GRADIENT WILL RELAX SLIGHTLY ON SATURDAY...BUT STILL PROVIDE
GUSTS OF BETWEEN 15 AND 20 KNOTS. A WEAKENING COLD FRONT WILL
TRAVERSE THE REGION SATURDAY NIGHT...PROVIDING A CHANCE FOR
THUNDERSTORMS. THERE IS A SLIGHT CHANCE THESE THUNDERSTORMS MAY BE
SEVERE. SMALL CRAFT ADVISORIES MAY ALSO BE NEEDED FOR THE NEARSHORE
AREAS AS WINDS INCREASE AHEAD OF THIS FRONT.

&&

.PREV DISCUSSION...ISSUED 216 PM EDT FRI JUN 6 2008

AVIATION...

WARM PRE-FRONTAL AIRMASS IN PLACE OVER THE REGION WILL CONTINUE TO
SUPPORT SOUTHERLY WIND GUSTS BETWEEN 25 AND 30 KNOTS. COLD FRONT
WILL APPROACH FOR THIS EVENING...WITH THUNDERSTORMS EXPECTED TO
DEVELOP OVER SOUTHEAST MICHIGAN LATE THIS AFTERNOON AND EVENING.
THESE STORMS ARE EXPECTED TO AFFECT THE TERMINAL SITES BETWEEN 21Z
AND 01Z. AN ATTEMPT WAS MADE TO TRY TO PIN DOWN THE HIGHEST THREAT
PERIOD IN THE 18Z TAF PACKAGE. THUNDERSTORMS MAY BE SEVERE...WITH
THE MOST LIKELY IMAPCT ON THE TERMINAL SITES BEING DAMAGING WINDS WITH
GUSTS IN EXCESS OF 50 KNOTS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING SAGINAW BAY...UNTIL 8 AM SATURDAY.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...UNTIL 8 PM FRIDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...UNTIL 8 PM FRIDAY.

&&

SHORT TERM...HLO
LONG TERM....SF
MARINE.......HLO
AVIATION.....HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 6, 1:45 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
245 PM EDT FRI JUN 6 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-071845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
245 PM EDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS SOUTHEAST MICHIGAN LATE
THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE STATE.
SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE...AND PRODUCE
DAMAGING WIND GUSTS TO 70 MPH...HAIL UP TO ONE INCH IN DIAMETER...AND
POTENTIALLY...TORNADOES. A TORNADO WATCH IS IN EFFECT FOR ALL OF
SOUTHEAST MICHIGAN UNTIL 10 PM THIS EVENING.

THUNDERSTORM MOTION WILL BE FROM SOUTHWEST TO NORTHEAST AT 45 TO
50 MPH.

HOT AND HUMID CONDITIONS WITH HEAT INDEX VALUES BETWEEN 90 AND 95
DEGREES WILL ALSO CONTINUE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY AS A
SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION.
ALTHOUGH THE CHANCE FOR THUNDERSTORMS IS ON THE LOW SIDE SATURDAY
AND SUNDAY...THERE IS A SLIGHT CHANCE OF SEVERE WEATHER IF ANY
STORMS DO IN FACT DEVELOP...MOST LIKELY DURING THE LATE AFTERNOON
AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY... SPOTTERS HAVE BEEN ACTIVATED
THROUGH 10 PM TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-071845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
245 PM EDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY TO DEVELOP ACROSS MICHIGAN TODAY...AND
MOVE INTO LAKE HURON...LAKE ST CLAIR...AND WESTERN LAKE ERIE THIS
EVENING. SOME OF THESE THUNDERSTORMS WILL BECOME SEVERE...AND
PRODUCE DAMAGING WIND GUSTS TO 70 MPH...HAIL UP TO ONE INCH IN
DIAMETER...AND POTENTIALLY...TORNADOES AND WATERSPOUTS. A TORNADO
WATCH IS IN EFFECT FOR ALL OF SOUTHEAST MICHIGAN UNTIL 10 PM THIS
EVENING.

THUNDERSTORM MOTION WILL BE FROM SOUTHWEST TO NORTHEAST AT 45 MPH.

SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL NEARSHORE AREAS.
PLEASE REFER TO THE LATEST NEARSHORE MARINE FORECASTS /NSHDTX/ FOR
DETAILS AND EXPIRATION TIMES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY THROUGH TUESDAY AS A
SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...DISPATCHERS PLEASE NOTIFY YOUR
EMERGENCY MANAGERS IMMEDIATELY... SPOTTERS HAVE BEEN ACTIVATED
THROUGH 10 PM TONIGHT.

HLO/SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 6, 2:47 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
347 PM EDT FRI JUN 6 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-062100-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
INCLUDING THE CITIES OF...MIDLAND...BAY CITY...BAD AXE...
SAGINAW...CARO...SANDUSKY...OWOSSO...FLINT...LAPEER...
PORT HURON...HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...
ADRIAN...MONROE
347 PM EDT FRI JUN 6 2008

...TORNADO WATCH NUMBER 475 REMAINS IN EFFECT UNTIL 1000 PM TONIGHT...

THUNDERSTORMS CURRENTLY MOVING ACROSS THE WESTERN HALF OF MICHIGAN
WILL MOVE INTO SOUTHEAST MICHIGAN AFTER 400 PM AND SPREAD EAST
THROUGH 1000 PM. SOME OF THESE STORMS WILL BE SEVERE...AND PRODUCE
LOCALLY DAMAGING WIND GUSTS UP TO 70 MPH...LARGE HAIL...AND
POSSIBLY A FEW TORNADOES. THUNDERSTORM MOVEMENT WILL BE FROM
SOUTHWEST TO NORTHEAST AT 50 MPH.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

HLO

The radar

The Grand Rapids radar (KGRR), 123 km away, was scanning. The volume nearest the first event began at 20:46 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 3 hail. Local standard time, as filed.

Thunderstorm Wind, Midland

When
June 6, 3:45 PM EST
Where
Midland County, 0.85 mi NW of Coleman
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
43.760, -84.590

Large tree limbs and powerlines reported down.

Thunderstorm Wind, Midland

When
June 6, 3:55 PM EST
Where
Midland County, 0.69 mi N of Sanford
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
43.680, -84.380

Large tree limbs and powerlines reported down.

Thunderstorm Wind, Bay

When
June 6, 4:18 PM EST
Where
Bay County, 1.71 mi NE of Duel
Measured
54 kt (62 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
43.720, -84.130

Tree limbs and powerlines reported down.

Thunderstorm Wind, Shiawassee

When
June 6, 4:50 PM EST
Where
Shiawassee County, 0.5 mi E of Henderson
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.080, -84.190

Numerous trees reported blown down.

Thunderstorm Wind, Saginaw

When
June 6, 5:03 PM EST
Where
Saginaw County, 0.85 mi SW of Saginaw
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
43.410, -83.980

Large tree limbs reported down.

Thunderstorm Wind, Saginaw

When
June 6, 5:07 PM EST
Where
Saginaw County, 0.85 mi NE of Saginaw
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.430, -83.960

A 12 inch diameter tree limb fell onto a house.

Thunderstorm Wind, Saginaw

When
June 6, 5:10 PM EST to 5:20 PM EST
Where
Saginaw County, 2.27 mi N of Carrollton
Measured
63 kt (72 mph) estimated gust
Injuries
2 direct, 0 indirect
Property damage
$200,000
Reported by
Amateur Radio
Coordinates
43.482, -83.912

Dozens of trees uprooted and blown down, along with powerlines down.|A few large trees fell onto houses. Downed trees also blocked roads. An entire roof was blown off a commercial building near Stevens and Hamilton roads. In addition, a tree fell onto a car, resulting in two residents suffering minor injuries.

Hail, Saginaw

When
June 6, 5:15 PM EST
Where
Saginaw County, Saginaw
Measured
1 in hail
Property damage
$300
Reported by
Newspaper
Coordinates
43.420, -83.970

Local Media reported hail large enough to break the windshield of an SUV.

Hail, Shiawassee

When
June 6, 5:40 PM EST
Where
Shiawassee County, 0.5 mi E of Henderson
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.080, -84.190

Thunderstorm Wind, Tuscola

When
June 6, 5:45 PM EST
Where
Tuscola County, 5.71 mi ENE of Colwood
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.660, -83.250

A 3 foot diameter tree was uprooted near Hobart and Colwood Roads.

Thunderstorm Wind, Genesee

When
June 6, 6:05 PM EST
Where
Genesee County, 1 mi W of Linden
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.820, -83.790

Trees reported down.

Thunderstorm Wind, Tuscola

When
June 6, 6:10 PM EST
Where
Tuscola County, 0.85 mi NE of Caro
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.490, -83.390

Four inch diameter tree limbs reported down.

Hail, Genesee

When
June 6, 6:10 PM EST
Where
Genesee County, 0.86 mi NW of Grand Blanc
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.930, -83.630

Thunderstorm Wind, Genesee

When
June 6, 6:10 PM EST
Where
Genesee County, Montrose
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
43.180, -83.870

Local media reported down trees and siding torn from homes.

Thunderstorm Wind, Livingston

When
June 6, 6:15 PM EST
Where
Livingston County, 4.95 mi NE of Deerfield Center
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.780, -83.780

Three Small Trees were reported blown down.

Thunderstorm Wind, Huron

When
June 6, 6:25 PM EST
Where
Huron County, Bad Axe
Measured
53 kt (61 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.800, -83.000

Large tree limbs were reported down.

Thunderstorm Wind, Tuscola

When
June 6, 6:28 PM EST
Where
Tuscola County, 0.69 mi N of Caro
Measured
59 kt (68 mph) measured gust
Reported by
AWOS
Coordinates
43.490, -83.400

Thunderstorm Wind, Livingston

When
June 6, 6:30 PM EST
Where
Livingston County, 4.78 mi WSW of Hartland
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.630, -83.840

A 1.5 foot diameter tree was reportd down.

Thunderstorm Wind, Tuscola

When
June 6, 6:32 PM EST to 6:34 PM EST
Where
Tuscola County, 0.69 mi N of Caro
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
43.490, -83.400

Numerous tree limbs and trees reported down, along with damaged windows.

Thunderstorm Wind, Livingston

When
June 6, 6:36 PM EST
Where
Livingston County, 2.89 mi ESE of Howell
Measured
62 kt (71 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.580, -83.880

Thunderstorm Wind, Lenawee

When
June 6, 8:34 PM EST
Where
Lenawee County, 0.86 mi SW of Palmyra
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
41.860, -83.940

Numerous trees and wires reported down.

Thunderstorm Wind, Lenawee

When
June 6, 8:37 PM EST
Where
Lenawee County, Blissfield
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
41.830, -83.870

Numerous large tree limbs reported down.

Thunderstorm Wind, Wayne

When
June 6, 8:45 PM EST
Where
Wayne County, 3 mi S of Belleville
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.157, -83.470

A trained spotter estimated a 65 mph thunderstorm wind gust.

Thunderstorm Wind, Wayne

When
June 6, 8:57 PM EST
Where
Wayne County, 0.51 mi E of Romulus
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
42.220, -83.370

Thunderstorm Wind, St. Clair

When
June 6, 9:28 PM EST
Where
St. Clair County, 0.86 mi NW of Port Huron
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
42.990, -82.430

A trained spotter recorded a measured wind gust of 65 mph.

Thunderstorm Wind, St. Clair

When
June 6, 9:30 PM EST
Where
St. Clair County, 0.86 mi NW of Port Huron
Measured
54 kt (62 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.990, -82.430

Trees down along Gratiot Avenue.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110295, 110294, 110285, 110278, 110293, 110292, 110291, 110305, 110277, 110290, 110300, 110288, 110299, 110306, 110274, 110298, 110282, 110297, 110287, 110296, 110283, 110301, 110279, 110280, 110276, 110275.